Arkansas, 2005

Damaging Wind in Arkansas, August 6, 2005

August 6, 2005 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 6, 1:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 6, 1:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT SAT AUG 6 2005

.DISCUSSION...
ONCE AGAIN SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON...
AND SO FAR THE GREATEST CONCENTRATION HAS BEEN OVER THE HIGHER
TERRAIN AREAS OF SE OKLAHOMA AND WEST CENTRAL ARKANSAS. POTENTIAL
FOR SEVERE APPEARS TO BE MORE LIMITED THAN LAST NIGHT AS MID
CLOUDS HAVE LOCALLY INHIBITED INSTABILITY.

OLD FRONTAL BOUNDARY HAS ALL BUT WASHED OUT AND LEFT A DEEP NEAR
SATURATED LAYER IN PLACE. THUS THERE WILL BE SOME DIURNALLY DRIVEN
CONVECTION THROUGH AT LEAST TUESDAY JUST ABOUT ANYWHERE...BUT
HIGHER CHANCES NEAR THE ELEVATED TERRAIN. MODELS HAVE BEEN
CONSISTENT WITH A WEAK SUBTROPICAL WAVE...ACTUALLY MORE LIKE A
WEAK SPOT IN THE UPPER RIDGE...MEANDERING OVER THE AREA THROUGH
ABOUT MID WEEK KEEPING MOIST AIR AROUND AND ISOLATED TO SCATTERED
DIURNAL CONVECTION.

UPPER HIGH BECOMES BETTER ESTABLISHED BY LATE IN THE WEEK WITH
TEMPS HEATING UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  95  72  96 /  20  20  20  10
FSM   69  95  72  95 /  30  30  30  30
MLC   71  94  72  94 /  30  30  30  20
BVO   66  95  67  96 /  20  10  10  10
FYV   66  89  67  89 /  30  20  20  30
BYV   67  89  68  89 /  30  20  20  20
MKO   68  95  70  96 /  30  20  20  20
MIO   68  95  70  96 /  20  10  10  10
F10   69  94  71  95 /  20  30  30  20
HHW   73  94  73  94 /  20  40  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 6, 12:01 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT SAT AUG 6 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT SAT AUG 6 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...EARLY THIS AFTERNOON.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY THIS AFTERNOON.

DISCUSSION...
SLIGHTLY MORE STABLE CONDITIONS TODAY WILL LEAD TO LESS THUNDERSTORM
ACTIVITY THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED PULSE
THUNDERSTORMS COULD PRODUCE SEVERE LOCALIZED DOWN BURST WINDS. MOST
THUNDERSTORMS WILL SHOW VERY LITTLE MOVEMENT FROM THE TIME THEY INITIATE
UNTIL THEY DISSIPATE. BECAUSE OF THIS...BRIEF VERY HEAVY RAIN IS POSSIBLE.
BEST CHANCES FOR THUNDERSTORMS ARE IN SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
WEDNESDAY...DANGEROUS HEAT INDEX POTENTIAL.
THURSDAY...DANGEROUS HEAT INDEX POTENTIAL.
FRIDAY...DANGEROUS HEAT INDEX POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM THREAT WILL CONTINUE ON SUNDAY AND MONDAY. WARMING TEMPERATURES
NEXT WEEK WILL PUSH AFTERNOON HEAT INDEXES TO NEAR 105 FROM TUESDAY
THROUGH FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 6, 12:24 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT SAT AUG 6 2005

ARZ010-011-061900-
MADISON AR-WASHINGTON AR-
124 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     MADISON AND WASHINGTON

AT 124 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HICKS...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HICKS...TUTTLE...WESLEY...DELANEY...CROSSES...
ELKINS...BRENTWOOD...WOOLSEY...WYOLA...ARNETT...DURHAM...SULPHUR
CITY...BLACK OAK AND GREENLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...BRIEF
HEAVY RAIN AND DANGEROUS LIGHTNING..
Special weather statement, Aug 6, 12:32 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT SAT AUG 6 2005

ARZ029-061900-
SEBASTIAN AR-
132 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 132 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF MANSFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CROSSROADS...ARKOLA...HUNTINGTON...MIDLAND...
DAYTON...WITCHERVILLE AND MANSFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...BRIEF
HEAVY RAIN...AND DANGEROUS LIGHTNING.
Special weather statement, Aug 6, 12:55 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT SAT AUG 6 2005

OKZ075-061930-
LATIMER OK-
155 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 155 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF GOWEN...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON AND
GOWEN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...BRIEF
HEAVY RAIN AND DANGEROUS LIGHTNING.
Special weather statement, Aug 6, 1:45 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT SAT AUG 6 2005

OKZ076-062015-
LE FLORE OK-
245 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 245 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF BOKOSHE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHADY POINT...CAMERON...
PANAMA...BOKOSHE...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE AND
BRADEN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 6, 3:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
432 PM CDT SAT AUG 6 2005

OKZ072-062200-
SEQUOYAH OK-
432 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 432 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF BOX...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MC KEY...MARBLE CITY AND BOX.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 6, 3:40 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SAT AUG 6 2005

OKZ069-062215-
ADAIR OK-
440 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ADAIR

AT 440 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF BUNCH...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The radar

The Springfield radar (KSGF), 98 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
August 6, 4:00 PM CST
Where
Carroll County, Berryville
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.367, -93.567

Thunderstorm winds estimated at 70 miles an hour blew down trees. Some of the trees blocked roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472610.